Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a PASS study and described the occurrence of intussusception in a 2-month-old female subject who was vaccinated with Rotarix (GlaxoSmithKline). The subject was on no other medication and had no relevant medical history nor allergy. Concurrent vaccination included DTaP-IPV-Hib; manufacturer unspecified; intramuscular given on 23 April 2008; Hep B; manufacturer unspecified; intramuscular given on 23 April 2008. On 23 April 2008 the subject received 1st dose of Rotarix (oral). On 4 May 2008, 11 days after vaccination with Rotarix, the subject experienced vomiting and one mucc-sanguinolent stool. The subject was observed at the emergency room with good evolution and the same day she was discharged with paracetamol, diphenidol, chlorpheniramine, erythromycin, ampicillin and ambroxol. Relevant test included abdominal x-ray which showed intestinal loops moved to the left side, lack of air in distal portion and air-fluid levels. Intestinal intussusception was suspected. On 05 May 2008 the subject was re-admitted without improvement and presenting the same signs and symptoms. At physical examination she had irritability, normal pharynx, abdominal distention, absent peristalsis, pain in the right side and rectal tact with expulsion of fresh blood and mucus. The same day the subject underwent a surgery. Ileocecocolic intussusception was found and it was reduced by taxis without complications. The subject presented good evolution. On 08 May 2008 the subject was discharged in good clinical conditions. The subject was treated with amikacin, metronidazole and Metamizole. The physician considered the events were possibly related to vaccination with Rotarix.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166